Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2006, 3:46 PM EDT for Schuylkill County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 3:46 PM EDT (19:46 UTC)
- Expired
- Jun 1, 2006, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Schuylkill County, PA
The radar
The State College radar (KCCX), 152 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:30 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 1, 3:30 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SLOW MOVING COLD FRONT WILL PUSH THRU CENTRAL PA OVERNIGHT. PLENTY OF INSTABILITY AHEAD OF THIS FEATURE FOR TSTMS THIS EVENING. HOWEVER...SHEAR RELATIVELY WEAK...SO ANY SVR WX WILL BE ISOLATED WITH PULSE TYPE STORMS. WILL MAINTAIN FFA OVR MTNS N OF IPT AND LAUREL HIGHLANDS...WHERE 1HR FFG VALUES REMAIN BLW 1 INCH DUE TO HEAVY RAIN OF RECENT DAYS. BULK OF THE CONVECTION SHOULD HAVE DISSIPATED BY MIDNIGHT...SO HAVE LOWERED POPS CONSIDERABLY DURING THE EARLY FRI MORNING HOURS. WAVE OF LO PRES RIDING S OF PA ON FRIDAY WILL LIKELY SPREAD ANOTHER ROUND OF RAIN/THUNDER INTO SOUTHERN AND CENTRAL PA BY AFTN. SREF DATA SUGGESTS CAT POPS OVER THE SOUTH...CHC NORTH. AT THIS POINT...THE COOLER MAV TEMPS SEEM MORE REASONABLE GIVEN THE LIKELIHOOD OF CLDS/RAIN AND EASTERLY COMPONENT TO BLYR FLOW. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TROFFING WILL DOMINATE THE UPPER FLOW PATTERN THIS PERIOD FOLLOWING THE BREAK DOWN OF THE UPPER RIDGE PRIOR TO THE START OF THIS PERIOD. THE SURFACE FRONT ASSOCIATED WITH THE INITIAL TROF AXIS SHOULD BE EXITING THE REGION BY FRIDAY NIGHT AND MOST OF THE RAIN AND THUNDERSTORM ACTIVITY WILL HAVE ENDED. AS NOTED THE OTHER DAY...GUIDANCE IS SHOWING A GOOD DEAL OF SHORTWAVE ENERGY REMAINING BEHIND THE INITIAL TROF. AN UPR LOW IS FORECAST TO CLOSE OFF OVER THE GREAT LAKES STATES SATURDAY MORNING AND DROP SOUTH THROUGH THE OHIO VALLEY AND INTO THE CAROLINAS BY TUESDAY. IT IS THEN FORECAST TO SLOWLY LIFT OUT THROUGH THE END OF THE PERIOD WITH ANOTHER CLOSED LOW MOVING INTO THE GREAT LAKES DURING THIS TIME. SO AFTER OUR FIRST TOUCH OF SUMMER HEAT THIS PAST WEEK...IT LOOKS AS THOUGH WE WILL BE HEADING INTO AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES WITH POTENTIAL FOR AT LEAST SCATTERED SHOWER ACTIVITY EACH DAY. && .AVIATION... MUCH OF THE LATE AFTN/EVENING HOURS SHOULD BE IN VFR CATEGORY OVR CENTRAL PA. HOWEVER...SCT SHWRS/TSTMS WILL LOCALLY REDUCE CIGS/VIS. EXPECT BULK OF CONVECTION TO DIE DOWN LATE TONIGHT. HOWEVER...COOLING BYLR WILL RESULT IN DETERIORATING FLYING CONDITIONS IN FOG/LOW CIGS. EXPECT SOME LOCAL IFR CONDITIONS BTWN 09Z-13Z. LL MOISTURE SHOULD LIFT OUT BY MID AM...RESULTING IN GENERALLY MVFR CIGS BY MIDDAY FRIDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ037-041-042 UNTIL 6 AM FRIDAY. FLASH FLOOD WATCH FOR PAZ024-033 UNTIL 10 PM FRIDAY. && SHORT TERM...FITZGERALD LONG TERM...GARTNER AVIATION...FITZGERALD
Hazardous weather outlook, Jun 1, 12:54 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1254 PM EDT THU JUN 1 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-021700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1254 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT WILL PUSH SOUTHWARD INTO PENNSYLVANIA LATER TODAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. LOCALLIZED FLASH FLOODING IS POSSIBLE DUE TO THE SLOW MOVING NATURE OF THESE STORMS. HOWEVER...THE GREATEST RISK WILL BE OVER THE LAUREL HIGHLANDS AND MOUNTAINS NORTH OF WILLIAMSPORT...WHERE HEAVY RAIN HAS FALLEN IN RECENT DAYS. IN ADDITION...A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY SOUTH AND EAST OF WILLIAMSPORT...STATE COLLEGE AND ALTOONA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL RIDE ALONG THE SLOW MOVING FRONTAL BOUNDARY ON FRIDAY...PRODUCING MORE RAIN OVER CENTRAL PENNSYLVANIA. FLOODING MAY BE POSSIBLE...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAIN IN THE LAST TWO OR THREE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE CALL WITH REPORTS OF FLOODING OR SEVERE WEATHER.
In the hours before
Special weather statement, Jun 1, 12:38 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 PM EDT THU JUN 1 2006 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012245- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1238 PM EDT THU JUN 1 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A SLOW MOVING COLD FRONT WILL PRESS SOUTHWARD INTO PENNSYLVANIA LATE TODAY...TRIGGERING SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY SOUTH AND EAST OF WILLIAMSPORT...STATE COLLEGE AND ALTOONA. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION.
Special weather statement, Jun 1, 3:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU JUN 1 2006 PAZ058-012030- SCHUYLKILL- 330 PM EDT THU JUN 1 2006 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SCHUYLKILL COUNTY THROUGH 430 PM EDT.. AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 STRONG THUNDERSTORMS...ONE ABOUT 5 MILES SOUTH OF HAZLETON...THE SECOND 5 MILES WEST OF SCHUYLKILL HAVEN...AND A THIRD JUST TO THE NORTHWEST OF ROUGH AND READY. THE STORMS WERE MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR NEW PHILADELPHIA AROUND 335 PM...HOMETOWN AROUND 340 PM...SCHUYLKILL HAVEN AROUND 345 PM...TAMAQUA...ORWIGSBURG...LANDINGVILLE...COALDALE AROUND 355 PM AND NEW RINGGOLD AROUND 410 PM...AND BETWEEN JOE ZERBY AIRPORT AND TREMONT AROUND 425 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 61...STATE ROAD 309. A 15 MINUTE PERIOD OF HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:15 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 14 more | 48 hr |
| Jun 1, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 63 min |
| Jun 1, 6:38 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 1, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
| Jun 1, 7:01 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.